Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

August 7, 2012Wilkes County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Aug 7, 2012, 11:21 PM EDT for Wilkes County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 11:21 PM EDT (03:21 UTC)
Expired
Aug 8, 2012, 12:00 AM EDT
In force
39 min
Issued by
NWS Blacksburg, VA

County Wilkes County, NC

The radar

The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1653 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WWUS81 KRNK 080321
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 PM EDT TUE AUG 7 2012

NCZ019-080400-
WILKES NC-
1121 PM EDT TUE AUG 7 2012

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 1119 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
WILKESBORO. THIS STORM IS NEARLY STATIONARY.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. 

THIS STORM WILL AFFECT AREAS FROM WILKESBORO SOUTHWARD TO THE 
ALEXANDER COUNTY LINE.

LAT...LON 3603 8118 3602 8122 3603 8126 3615 8128
      3617 8098 3604 8104 3603 8106 3603 8115
      3602 8117

$$

RAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:20 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 7, 10:20 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1020 PM EDT TUE AUG 7 2012

.SYNOPSIS...
A PERIOD OF UNSETTLED WEATHER WILL CONTINUE THIS WEEK AS A FRONTAL
BOUNDARY OSCILLATES ACROSS THE MID ATLANTIC REGION. A STRONG COLD
FRONT WILL SWEEP ACROSS THE REGION ON FRIDAY...BRINGING A GENEROUS
COVERAGE OF SHOWERS AND STORMS...SOME POTENTIALLY STRONG. COOLER
AND DRIER WEATHER IS EXPECTED BY THE START OF THE NEXT WEEK AS
HIGH PRESSURE BUILDS INTO THE REGION.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 1000 PM EDT TUESDAY...

THE FRONTAL BOUNDARY PER LATEST MSAS THETA-E/LI GRADIENT LIES FROM
ERN KY ENE INTO CENTRAL VA. SHOWERS AND STORMS REMAIN ISOLATED
AT BEST WITH BEST CONCENTRATION ACROSS THE NC FOOTHILLS. STORM
MOVEMENT HAS BEEN ALL OVER THE PLACE WITH A WEAK FLOW. 00Z
SOUNDINGS FROM RNK/GSO SHOW STORM MOTION OF 3 KNOTS OR LESS.
LUCKILY HAVE NOT HAD STORMS LINGERING OVER ONE AREA TOO LONG AS
THEY TEND TO FADE AFTER AN HOUR. WILL SEE A WEAKENING TREND TO THE
ACTIVITY OVERNIGHT AND THINK A SLOW PUSH SOUTHEAST OF THE THETA-E
RIDGE WILL KEEP AT LEAST A LOW CHANCE/SLIGHT CHANCE POPS AROUND
ALL NIGHT FROM SOUTHSIDE VA/NW NC PIEDMONT WEST TO THE GRAYSON
HIGHLANDS/NC MTNS.

THE OTHER ISSUE TONIGHT WILL BE FOG AND HOW DENSE WILL IT GET. THE
DENSE CANOPY OF CIRROSTRATUS CONTINUES ACROSS THE ENTIRE FORECAST
AREA. MODELS SHOW DRIER AIR SNEAKING INTO THE MTNS AFTER 09Z...SO
WILL SEE SOME CLEARING. WILL HAVE TO WATCH SFC OBS AND SAT TRENDS
FOR POTENTIAL DENSE FOG ADVISORY. SOME SCHOOLS IN NC ARE STARTING
IN THE MORNING SO FOG WILL CAUSE A PROBLEM THERE POTENTIALLY. WILL
KEEP THE MENTION IN HWO FOR NOW.

RAISED TEMPS/DEWPOINTS UP A DEGREE OR TWO OVERNIGHT MAINLY EAST OF
THE NEW RIVER VALLEY WHERE THINK MORE CLOUDS ARE GOING TO LINGER
THROUGH WED MORNING.

PREVIOUS VALID DISCUSSION...

ON WEDNESDAY...WE EXPECT ANOTHER DAY COMPARABLE TO TODAY AS FAR
AS PRECIPITATION COVERAGE THANKS TO THE FRONT JUST TO OUR SOUTH.
HOWEVER...WITH HIGH PRESSURE NOSING SOUTH...CLOUD COVER SHOULD BE
LESS...AND A SLIGHTLY STRONGER CAP SHOULD MEAN THE ISOLATED
SHOWERS SHOULD BE EVEN MORE ISOLATED. DESPITE THE FRONT BEING
FARTHER TO OUR SOUTH...MORE SUNSHINE SHOULD YIELD HIGH
TEMPERATURES ON WEDNESDAY ABOUT THREE TO FIVE DEGREES WARMER THAN
TODAY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 242 PM EDT TUESDAY...

CHANCES FOR THUNDERSTORMS WILL INCREASE THROUGH THE SHORT TERM
PERIOD AS AN UPPER LEVEL TROF AMPLIFIES OVER THE GREAT LAKES AND
INTO THE OHIO VALLEY BY FRIDAY.

IN ADVANCE OF THIS SYSTEM...TEMPERATURES SHOULD WARM TOWARD THE
WARMER NAM MOS VALUES ON THURSDAY AS THE LOW LEVEL THERMAL RIDGE
NOSES INTO OUR AREA. BEST CHANCES FOR THUNDERSTORMS ON THURSDAY WILL
BE IN THE WEST AS A LEAD SHORT WAVE (OVERDONE BY THE GFS) APPROACHES
OUR AREA AND INTERACTS WITH A MODERATELY UNSTABLE AIRMASS. KEPT POPS
IN THE EASTERN PORTION OF THE FORECAST AREA ON THURSDAY AS WEAK LOW
LEVEL CONVERGENCE ALONG A LEE-SIDE TROF SHOULD GENERATE SCATTERED
CONVECTION.

THIS CONVECTION MAY LINGER A FEW HOURS BEYOND SUNDOWN THURSDAY NIGHT
WITH SUPPORT FROM THE WEAK UPPER LEVEL WAVE MOVING THROUGH.

THE TREND OF THE MODELS FOR FRIDAY'S SYSTEM HAS BEEN TO SLOW ITS
EASTWARD PROGRESS SLIGHTLY. BY 00Z (8 PM EDT) SATURDAY...MOST MODELS
SHOW THE COLD FRONT STILL WEST OF OUR FORECAST AREA. THE POTENTIAL
EXISTS FOR STRONG TO SEVERE STORMS TO ERUPT IN ADVANCE OF THIS
SYSTEM AS THE AREA COMES UNDER THE INFLUENCE OF THE RR QUAD OF AN
UPPER LEVEL JET ROTATING AROUND THE EASTERN SIDE OF THE APPROACHING
SHORT WAVE TROF. THE BIGGEST QUESTION CONCERNING THE POTENTIAL FOR
SEVERE WEATHER WILL BE THE INSTABILITY. CLOUDS ON FRIDAY SHOULD KEEP
HIGH TEMPS BELOW THURSDAY'S EXPECTED HIGHS AND MAY KEEP INSTABILITY
DOWN. THE GFS CRAVEN SIG SVR PARAMETER FORECAST KEEPS THE HIGHEST
POTENTIAL FOR SEVERE WEATHER TO OUR SOUTHEAST...WHERE INSTABILITY IS
FORECAST TO BE HIGHER. CONSIDERING THE STRENGTH OF THIS UPPER LEVEL
SYSTEM...WILL KEEP MENTION OF SVR WX IN THE HWO...ALONG WITH THE
THREAT FOR HEAVY RAIN WITH PWATS EXPECTED TO EXCEED 2 INCHES IN THE
EAST.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 242 PM EDT TUESDAY...

THE LONG RANGE MODELS ARE IN GOOD AGREEMENT THAT THE EASTERN U.S.
REMAINS UNDER THE INFLUENCE OF AN UPPER TROF THAT DE-AMPLIFIES WITH
TIME.  AHEAD OF THE UPPER TROF...A STRONG COLD FRONT WILL SWEEP
THROUGH FRIDAY NIGHT. THE 00Z ECMWF HOLDS MORE UPPER LEVEL ENERGY ON
THE WEST SIDE OF THE UPPER TROF AND KEEPS PRECIP LINGERING IN THE
FAR EASTERN PORTION OF OUR FORECAST AREA ON SATURDAY. SO WE HAVE
DELAYED THE ENDING TIME OF THE PRECIP UNTIL MIDDAY SATURDAY.
OTHERWISE...UPSLOPE RAIN SHOWERS CAN BE EXPECTED UNDER THE TROF AXIS
AND LOW LEVEL NORTHWEST WINDS.

DRIER...COOLER AND LESS HUMID AIR WILL INVADE THE REGION LATE
SATURDAY INTO SUNDAY. THE GEFS SHOWS 850MB TEMPS BY 18Z SATURDAY
WILL BE 1-2 STANDARD DEVIATIONS BELOW NORMAL. SO...LEANED TOWARD THE
COOLER ECMWF VALUES FOR TEMPS SATURDAY NIGHT THROUGH SUNDAY NIGHT.

TEMPERATURES WILL GRADUALLY WARM MONDAY AND TUESDAY AS THE UPPER
LEVEL TROF RELAXES...BUT INDIVIDUAL SHORT WAVES MOVING THROUGH AN
UPPER LEVEL NORTHWEST FLOW COMBINED WITH A WEAK SOUTHEAST FLOW WILL
GENERATE AFTERNOON SHOWERS AND STORMS.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
AS OF 715 PM EDT TUESDAY...

SOME STORMS WHICH HAVE DEVELOPED TONIGHT HAVE BEEN AWAY FROM ANY
TERMINALS. THEY WILL WEAKEN QUICKLY AFTER SUNSET. MANY AREAS WILL
SEE VALLEY AND RIVER FOG DEVELOPING OVERNIGHT...WITH MOST AREAS
MVFR FOR VSBYS BY SUNRISE WITH ISOLATED IFR OR LOWER. VLIFR/LIFR
CIGS AREA ALSO POSSIBLE WITHIN THE VALLEYS. ANY SUB-VFR CONDITIONS
SHOULD IMPROVE TO VFR BY 13-14Z...9-10AM...WEDNESDAY

A FRONTAL BOUNDARY WILL HOVER AROUND THE REGION THROUGH THE
WEEKEND WITH PERIODIC WAVES OF ENERGY RIDING ALONG IT. LOOK FOR AT
LEAST ISOLATED DIURNAL CONVECTION DURING THIS TIME PERIOD...WITH
FRIDAY INTO SATURDAY HAVING A BETTER CHANCE OF ORGANIZED
CONVECTION AS A LOW DEVELOPS OVER THE MIDWEST AND EJECTS THE FRONT
EASTWARD AS A STRONG COLD FRONT. LATE NIGHT/EARLY MORNING MOUNTAIN
AND RIVER VALLY FOG IS ALSO EXPECTED MOST NIGHTS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS/WP
SHORT TERM...PH
LONG TERM...PH
AVIATION...DS/KM
Hazardous weather outlook, Aug 7, 10:21 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1021 PM EDT TUE AUG 7 2012

NCZ001>003-018>020-VAZ007-009>020-032-WVZ042>045-090230-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-PATRICK-MERCER-SUMMERS-MONROE-GREENBRIER-
1021 PM EDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BANDS OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF
A COLD FRONT FRIDAY AFTERNOON AND EVENING. VERY HEAVY RAINFALL MAY
ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ022>024-033>035-043>047-058-059-090230-
STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1021 PM EDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED POCKETS OF DENSE FOG ARE EXPECTED TO FORM LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BANDS OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF
A COLD FRONT FRIDAY AFTERNOON AND EVENING. VERY HEAVY RAINFALL MAY
ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 6:05 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT TUE AUG 7 2012

VAZ044-072230-
PITTSYLVANIA VA-
605 PM EDT TUE AUG 7 2012

...A STRONG THUNDERSTORM WILL AFFECT PITTSYLVANIA COUNTY...

AT 600 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
GRETNA...MOVING SOUTHWEST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR AJAX AROUND 615 PM AND CLIMAX AROUND 625 PM.

LAT...LON 3690 7961 3704 7956 3704 7954 3702 7949
      3701 7948 3701 7947 3699 7943 3678 7950
Special weather statement, Aug 7, 6:43 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT TUE AUG 7 2012

VAZ033-044-072315-
FRANKLIN VA-PITTSYLVANIA VA-
643 PM EDT TUE AUG 7 2012

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND PITTSYLVANIA
COUNTIES...

AT 642 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
PENHOOK...MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR SAGO AROUND 650 PM.

LAT...LON 3683 7965 3686 7964 3684 7966 3685 7978
      3701 7952 3689 7943 3683 7960
Special weather statement, Aug 7, 7:16 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT TUE AUG 7 2012

NCZ002-003-019-072345-
ALLEGHANY NC-SURRY NC-WILKES NC-
716 PM EDT TUE AUG 7 2012

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...SURRY AND WILKES
COUNTIES...

AT 714 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MOUNTAIN PARK...MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ROARING GAP AROUND 745 PM.

LAT...LON 3628 8098 3639 8108 3647 8093 3638 8082
Special weather statement, Aug 7, 9:17 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 PM EDT TUE AUG 7 2012

VAZ009-012-080145-
SMYTH VA-WYTHE VA-
917 PM EDT TUE AUG 7 2012

...A STRONG THUNDERSTORM WILL AFFECT SMYTH AND WYTHE COUNTIES...

AT 914 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RURAL RETREAT.
THIS STORM IS NEARLY STATIONARY.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3696 8136 3700 8123 3688 8112 3676 8134
Special weather statement, Aug 7, 10:25 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 PM EDT TUE AUG 7 2012

VAZ009-080300-
SMYTH VA-
1025 PM EDT TUE AUG 7 2012

...A STRONG THUNDERSTORM WILL AFFECT SMYTH COUNTY...

AT 1024 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SUGAR
GROVE...MOVING SOUTH AT 10 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL AFFECT THE MOUNT ROGERS NATIONAL RECREATION AREA AND
SUGAR GROVE.

LAT...LON 3693 8145 3692 8134 3683 8129 3675 8130
      3674 8139 3672 8142 3670 8152 3680 8156

RAB
Special weather statement, Aug 7, 11:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 PM EDT TUE AUG 7 2012

NCZ019-080400-
WILKES NC-
1121 PM EDT TUE AUG 7 2012

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 1119 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
WILKESBORO. THIS STORM IS NEARLY STATIONARY.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL AFFECT AREAS FROM WILKESBORO SOUTHWARD TO THE
ALEXANDER COUNTY LINE.

LAT...LON 3603 8118 3602 8122 3603 8126 3615 8128
      3617 8098 3604 8104 3603 8106 3603 8115
      3602 8117

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:17 PM EDTSpecial Weather StatementRNKWythe28 min
Aug 7, 10:25 PM EDTSpecial Weather StatementRNKSmyth35 min
Aug 8, 1:27 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania63 min
Aug 8, 2:31 PM EDTSpecial Weather StatementRNKCharlotte29 min
Aug 8, 3:02 PM EDTSpecial Weather StatementRNKCharlotte28 min
Aug 8, 3:05 PM EDTSpecial Weather StatementRNKBuckingham25 min
Aug 8, 3:08 PM EDTAreal Flood AdvisoryRNKCharlotte27 min
Aug 8, 3:16 PM EDTAreal Flood AdvisoryRNKBuckingham62 min
Aug 8, 3:28 PM EDTFlash Flood WarningRNKCharlotte4 hr
Aug 8, 3:36 PM EDTSpecial Weather StatementRNKBuckingham54 min
Aug 8, 3:38 PM EDTFlash Flood WarningRNKBuckingham4 hr
Aug 8, 3:52 PM EDTSpecial Weather StatementRNKHalifax38 min
Aug 8, 4:18 PM EDTSpecial Weather StatementRNKBuckingham42 min
Aug 8, 4:33 PM EDTSpecial Weather StatementRNKHalifax42 min
Aug 8, 6:08 PM EDTSpecial Weather StatementRNKFranklin37 min
Aug 8, 6:26 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry33 min
Aug 8, 7:10 PM EDTSpecial Weather StatementRNKFranklin35 min
Aug 8, 12:23 PM EDTSpecial Weather StatementRNKStokes37 min
Aug 8, 12:29 PM EDTSevere Thunderstorm WarningRNKStokes, Surry34 min
Aug 8, 1:01 PM EDTSpecial Weather StatementRNKRockingham44 min
Aug 8, 1:57 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin63 min
Aug 8, 2:29 PM EDTSpecial Weather StatementRNKRockingham61 min
Aug 8, 2:39 PM EDTSpecial Weather StatementRNKRockingham36 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.